| Catalog Number |
385102 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/10/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
The patient received an iv catheter on the 9th.On the morning of the 10th, during the process of connecting the iv fluid line, it was discovered that the needle-free connector had broken off.The break occurred not at the locking mechanism, and the patient-side connection lacked any locking feature.The catheter was inserted into the great saphenous vein, which has abundant blood flow.Fortunately, a small clot at the needle site may have blocked the needle, halting blood flow.The child had been with the broken needle for an unknown period.Thankfully, no bleeding occurred; otherwise, the consequences would have been unimaginable.
Additional Manufacturer Narrative
Investigation summary: bd was not able to confirm the customer¿s indicated failure mode since no photo nor sample was provided to perform a proper investigation.An investigation on the actual device would be necessary to confirm the reported failure mode.Quality records have been consulted for tracking and trending purposes but issues like this are not detected which means pretty low occurrence.We will keep monitoring the manufacturing process and in case any emerging trend is detected, further actions will be taken if necessary.No related quality issues or deviations were found during the manufacture of the subassembly batches.
Event or Problem Description
No additional information.